MAUDE Adverse Event Report: DEPUY SPINE INC TELIGEN LOCKING ARM; RETRACTOR

DEPUY SPINE INC TELIGEN LOCKING ARM; RETRACTOR
Catalog Number 286001120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023 during posterior spinal fusion the rigid arm that connects the screw post to the teligen port, was not properly connecting onto the screw post.Surgeon had to force the rigid arm onto the screw post.Surgery was completed successfully with a surgical delay of three (3) minutes.This report is for one (1) teligen locking arm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.The device associated with this report was returned to depuy synthes for evaluation.The device was sent to raynham product development team.The team examined the part visually and found small point of corrosion (i.E.Pitting) on the underside of the cross wedge component as well as light wear on the inner component that grips the locking post.This is consistent with a part that has been used and alone would not be expected to cause any hazardous conditions.The ramps in the styloid and shoulder housings were difficult to press where they should move freely when the green knob is not tightened.This is consistent with what was reported in the complaint.The teligen locking arm is lubricated with steris-hinge free at assembly in order to ensure that the ramps can move freely and that torque applied to the green knob transmits enough force to lock the arm to both the teligen port holder and viper prime locking post.Users are instructed in the surgical technique guide to lubricate the arm after each use in order to maintain function since, over time, the lubrication is removed by normal washing and sterilizing.The team suspected that the product had not been relubricated as required and confirmed this with the sales consultant who filed the complaint.The team then reapplied lubricant to the part at which point the ramps moved freely as would be expected of a new arm.Based on these findings, it can be concluded that the root cause was a lack of lubrication.Instructions for lubrication are published on the surgical technique guide and ifu.A dimensional inspection was not performed due to it is not applicable to the complaint condition.A functional test was not performed due to it is not applicable to the complaint condition.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/ specifications review: current revision of drawing was reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
TELIGEN LOCKING ARM
Common Device Name
RETRACTOR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key17856289
Report Number1526439-2023-01863
Device Sequence Number6890333
Product Code GAD
UDI-Device Identifier10705034548678
UDI-Public(01)10705034548678
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286001120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW POST.
Patient SexMale
Patient Weight117 KG